Alert archive / Wisconsin / Tornado Warnings in 2007

Tornado Warning 17, NWS Twin Cities, MN

June 7, 2007Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this tornado warning at Jun 7, 2007, 1:56 PM CDT for Eau Claire County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 1:56 PM CDT (18:56 UTC)
Expired
Jun 7, 2007, 2:30 PM CDT
In force
34 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:34 AM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMPX 071857
TORMPX
WIC035-071930-
/O.NEW.KMPX.TO.W.0017.070607T1856Z-070607T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 230 PM CDT

* AT 155 PM CDT...RADAR INDICATED A STORM CAPABLE OF PRODUCING A
  TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS 10 MILES WEST OF
  ALLEN...OR ABOUT 11 MILES NORTHWEST OF STRUM...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLEN...
  FOSTER...
  EAU CLAIRE...
  BRACKETT...
  ALTOONA...
  FALL CREEK...

AN ADDITIONAL ROTATING STORM WILL ENTER SOUTH CENTRAL EAU CLAIRE 
COUNTY NEAR FOSTER IN THE NEXT 15 MINUTES.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4484 9151 4470 9166 4460 9162 4459 9119
      4472 9114 4478 9124

$$
2 follow-up statements
000 
WWUS53 KMPX 071911
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT THU JUN 7 2007

WIC035-071930-
/O.CON.KMPX.TO.W.0017.000000T0000Z-070607T1930Z/
EAU CLAIRE WI-
209 PM CDT THU JUN 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAU
CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

AT 208 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM WITH STRONG ROTATION.   THE SEVERE THUNDERSTORM WAS
LOCATED 6 MILES SOUTH OF FOSTER...OR ABOUT OVER STRUM...AND MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE FOSTER...BRACKETT...ALLEN...
FALL CREEK...EAU CLAIRE...AUGUSTA AND ALTOONA.

A SECOND SEVERE THUNDERSTORM WITH ROTATION WAS LOCATED ABOUT 7 MILES 
SOUTHEAST OF EAU CLAIRE AND MOVING NORTHEAST AT 35 MPH. THIS STORM 
IS ALSO CAPABLE OF PRODUCING A TORNADO AND LARGE HAIL.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA.

LAT...LON 4484 9151 4472 9155 4460 9143 4460 9113
      4472 9105 4486 9126

$$
000 
WWUS53 KMPX 071920
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT THU JUN 7 2007

WIC035-071930-
/O.CON.KMPX.TO.W.0017.000000T0000Z-070607T1930Z/
EAU CLAIRE WI-
220 PM CDT THU JUN 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAU
CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

AT 216 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM WITH STRONG ROTATION.   THE SEVERE THUNDERSTORM WAS
LOCATED 7 MILES SOUTHWEST OF AUGUSTA...OR ABOUT OVER OSSEO...AND
MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE AUGUSTA.

THIS WARNING WILL LIKELY BE EXTENDED BEYOND 230 PM CDT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE WINDS.

LAT...LON 4475 9122 4460 9128 4460 9113 4463 9104
      4468 9092 4472 9093 4485 9092 4482 9102

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:16 AM CDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 3:16 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT THU JUN 7 2007

.DISCUSSION...
FORECAST CONCERN TODAY IS THREAT OF SEVERE WEATHER. ELEVATED
THUNDER OVER EAST CENTRAL MN LIFTING RAPIDLY NORTHEAST OVER AREA.
SHOULD SEE THIS CONVECTION LIFT OUT OF THE CWA BEFORE 12Z.
SECONDARY AREA OVER WESTERN MN WILL CONTINUE TO MOVE INTO CENTRAL
CWA THIS AM. AM UNCERTAIN ON TIMING OF REDEVELOPMENT. WATER VAPOR
IMAGERY SHOWING SYSTEM LIFTING ACROSS EASTERN SOUTH DAKOTA
NOW...AND TIMING OF THIS WOULD MOVE INTO CENTRAL MN BY 18Z. THIS
LINES UP WITH 00Z NAM AND 00Z GFS INDICATING EAST CENTRAL MN WOULD
BE INITIATION POINT...TRAVELING INTO WESTERN WI THEREAFTER. ALL
PARAMETERS ARE VERY STRONG...AS UPPER JET/TROUGH TRANSLATES
NORTHEAST DURING THE DAY. WILL CONTINUE PREVIOUS TREND OF SEVERE
OVER EASTERN CWA INTO WI WITH MENTION OF TORNADO IN THE GRIDS.
STRONG LOW LEVEL FLOW REMAINS OVER MOST OF CWA...WITH STRONG GUSTS
OVER WEST CENTRAL MN UNDER DIMINISHING CONVECTION. THIS LOW LEVEL
FLOW REMAINS STRONG THROUGH THE DAY...MAINLY SOUTHEAST CWA...WITH
850MB FLOW 40-55 KTS. WILL CONTINUE WIND ADV OVER THIS REGION FOR
TODAY.

SYSTEM/COLD FRONT MOVES THROUGH THIS EVENING...WITH REMAINING SHOWERS
LIFTING INTO NORTHEAST CWA AFTER 06Z. CLEARING TREND SHOULD SHOULD
DEVELOP...WITH HIGH PRESSURE MOVING ACROSS REGION. FLOW ALOFT
BECOMES LESS AMPLIFIED INTO THE WEEKEND...WITH PERHAPS A FRONTAL
SYSTEM MOVING INTO THE AREA AGAIN SATURDAY NIGHT INTO SUNDAY.

&&
.AVIATION.../FOR 06Z TAF CYCLE/
IN SHORT TERM MAIN CONCERN IS PSBL SVR TSTMS EARLY THIS MRNG...ESP
FOR MSP AND RNH FOR HAIL AND POTENTIAL WINDS OVER 40 KTS.  THEN
FOCUS IS MAINLY STG S TO SW WINDS AHD OF APRCHG CDFNT. MAINLY RWF,
MSP, RNH AND EAU.  BY ERLY AFTN MAIN CONCERN IS SVR TSTMS...AHD OF
CDFNT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ANOKA-BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-
     GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-
     SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN COUNTY(IES).

WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX COUNTY(IES).

&&

BAP/DWE
Hazardous weather outlook, Jun 7, 10:25 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 AM CDT THU JUN 7 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
080900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1025 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS EXPECTED TODAY...WITH TORNADOES...DAMAGING WIND
AND LARGE HAIL ALL POSSIBLE.  WEST CENTRAL WISCONSIN APPEARS TO BE
AT GREATEST RISK.

STORMS WILL ALSO OCCUR ACROSS MINNESOTA...WITH SOME STORMS SPREADING
OUT OF WEST CENTRAL MINNESOTA...AND OTHER STORMS DEVELOPING OVER
SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. SOME OF THESE STORMS MAY
ALSO BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL THE MAIN
THREAT... AND POSSIBLY AN ISOLATED TORNADO.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
MINNESOTA THIS AFTERNOON...BRINGING A COLD FRONT ALONG WITH IT.
STRONG SOUTH WINDS WILL ALSO OCCUR AHEAD OF THE COLD FRONT...WITH
WINDS AROUND 25 MPH AND GUSTS TO 40 MPH IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ALONG AND
EAST OF INTERSTATE 35.

TDK

In the hours before

Local storm report, Jun 7, 8:20 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     HAIL             COMFREY                 44.11N 94.90W
06/07/2007  M0.88 INCH       BROWN              MN   FIRE DEPT/RESCUE

            BURST OF HAIL OCCURRED FOR A FEW MINUTES.

0235 AM     HAIL             7 N ELYSIAN             44.30N 93.68W
06/07/2007  M0.88 INCH       LE SUEUR           MN   TRAINED SPOTTER

0247 AM     HAIL             LONSDALE                44.48N 93.43W
06/07/2007  M0.75 INCH       RICE               MN   LAW ENFORCEMENT

0300 AM     HAIL             LAKEVILLE               44.68N 93.24W
06/07/2007  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

0305 AM     HAIL             APPLE VALLEY            44.75N 93.20W
06/07/2007  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

0306 AM     HAIL             APPLE VALLEY            44.75N 93.20W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0306 AM     HAIL             LAKEVILLE               44.68N 93.24W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0307 AM     HAIL             BURNSVILLE              44.76N 93.28W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0307 AM     HAIL             LESTER PRAIRIE          44.88N 94.04W
06/07/2007  M0.75 INCH       MCLEOD             MN   TRAINED SPOTTER

0315 AM     HAIL             7 NW VERMILLION         44.75N 93.07W
06/07/2007  M1.75 INCH       DAKOTA             MN   LAW ENFORCEMENT

            OCCURRED IN THE CITY OF COATES.

0338 AM     HAIL             HAMMOND                 44.97N 92.44W
06/07/2007  M1.25 INCH       ST. CROIX          WI   TRAINED SPOTTER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:26 AM CDTSevere Thunderstorm WarningMPXSaint Croix34 min
Jun 7, 3:47 AM CDTSevere Thunderstorm WarningMPXBarron, Polk43 min
Jun 7, 3:56 AM CDTSevere Thunderstorm WarningMPXDunn34 min
Jun 7, 4:14 AM CDTWind AdvisoryMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more17 hr
Jun 7, 4:35 AM CDTSevere Thunderstorm WarningMPXRusk40 min
Jun 7, 11:33 AM CDTSevere Thunderstorm WarningMPXPierce57 min
Jun 7, 11:45 AM CDTTornado WarningMPXPierce45 min
Jun 7, 12:19 PM CDTSevere Thunderstorm WarningMPXDunn, Saint Croix41 min
Jun 7, 12:48 PM CDTTornado WarningMPXChippewa, Dunn42 min
Jun 7, 1:11 PM CDTSevere Thunderstorm WarningMPXBarron25 min
Jun 7, 1:24 PM CDTTornado WarningMPXChippewa, Rusk51 min
Jun 7, 2:25 PM CDTTornado WarningMPXEau Claire22 min

Nearby

Tornado Warnings in Wisconsin, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.